Jump to content
CrazyBoards.org

Recommended Posts

Hello,

 

Just joined today. I have lurked on this community in the past in a mostly non-creepy way. I found it to be helpful and upbeat while dealing with some serious topics, many of which I've struggled through my whole life. 

 

I'm a woman, artist, writer, wife, mom (6 kids, 2 the hard way, 3 adopted, 1 foster). I have dealt with varying degrees of depression for as long as I can remember (from around 12ish years old) and about 5 years ago added anxiety attacks to my repertoire. Because I didn't have enough to deal with. 

 

I take Pristiq 50mg daily (in hindsight would definitely have used a different med, but I trusted my doctor), and xanax (a few times a month if in the grips of a panic attack that I cannot control through breathing exercises, etc...).

 

I finally joined so I could ask about Pristiq withdrawal. I took the last pristiq in the bottle yesterday, and I cannot get any more until Friday when we get paid. We have had several financial upsets over the last 3 weeks, and we're flat-out broke. Don't have the $50 for the copay until Friday. Has anyone gone off it for just a few days, then back on? I don't plan to quit the med, but have no choice but to go without today, Wednesday, and Thursday. I've heard even a day or two off Pristiq can cause horrible discontinuation symptoms. 

 

Thanks for any insight you can offer.

 

 

Link to comment
Share on other sites

Welcome to Crazyboards.  I ask all new members to read the User Agreement, just so you understand how we operate.

 

Did you contact your doctor's office to ask if they had any samples to tide you over until Friday?  I hope one of our members who is taking Pristiq will respond to your question.

 

olga

Link to comment
Share on other sites

Update,

 

Thank you, admin, I did read the user agreement when I signed up. It was required for the nipple clamps.

 

Thank you for the suggestions. I did call my doc's office. They did not have samples, but he was willing to give me samples of a different antidepressant, which would ease the withdrawal symptoms as long as I came in and discussed it with him and had a minor exam to make sure my blood pressure and everything else was fine. While there, he brought up the fact that I'd been mentioning that Pristiq hadn't been working as well for me any more, and tossed out the idea of tapering off and trying something different if I felt it was a good plan. I thought trying something different was a good plan, but not the weaning off bit. I didn't want to prolong my agony. So, against doc's advice and much to his chagrin, I went off cold turkey, but under his supervision which he was adamant about if I wasn't going to listen to him about weaning vs. cold turkey. I had to call and check in at least once a day, and if my discontinuation problems became severe/unmanageable, all bets were off and I had to go to tapering, he forbid me to drive for at least a week, then reassess and forbid driving longer if needed. 

 

So I stopped Pristiq cold turkey a little over a week ago. The first day was crazy. Head spinning to the point where I could barely walk, vomiting, cold sweats, horrendous nightmares, etc...second day, head spinning, vertigo, brain zaps, dry mouth, nausea but no vomiting, no appetite. Third day through yesterday, vertigo, mild head spinning but much better, dry mouth. Today, I woke up feeling pretty much myself. I followed doc's orders and called once a day and answered his questions and he answered mine. Did not drive. Still plan to not drive for about a week just to be sure the issues are really gone. All in all, compared to many of the problems I've heard/read of people having, my discontinuation was pretty mild and didn't last long at all. It could come back, I'm sure, but right now I feel like myself - much more like myself than I ever felt on the Pristiq, too. Not bashing the drug at all. It's effective and did what it was supposed to do. But I'm glad I'm off it, and looking forward to trying a new route to deal with problems Pristiq was prescribed to address.

 

Thanks again for the help and advice. I will stick around on the other boards as well. I've found everyone to be helpful and friendly, and it's great to talk to and hear from others who have some of the same issues. 

Link to comment
Share on other sites

Wow, that sounds like some pretty awful withdrawal symptoms.  I'm glad you stayed in daily contact with your doctor.

 

Maybe he can put you on an antidepressant that is available in a generic form, so it's less expensive.  I take a generic Wellbutrin (Bupropion) and it's only $20 for 90 days.

 

I'm glad you reported back in so we know how you are doing.

 

olga

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...